Alert archive / South Dakota / River Flood Warnings in 2020
River Flood Warning 5, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this river flood warning at Feb 13, 2020, 9:58 AM CST for Bon Homme County, South Dakota; Knox County, Nebraska. It was in force for 21 days.
The area
The outline as issued.
The facts
- Issued
- Feb 13, 2020, 9:58 AM CST (15:58 UTC)
- Expired
- Mar 5, 2020, 9:58 AM CST
- In force
- 21 days
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Knox County, NE, Bon Homme County, SD
The radar
The Sioux Falls radar (KFSD), 127 km from the middle of the area, began a volume at 16:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Missouri River at Springfield (SPGS2).
- Action stage
- 9.4 ft
- Minor stage
- 11 ft
- Moderate stage
- 13 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06466700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
072
WGUS43 KFSD 131558
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Sioux Falls SD
958 AM CST Thu Feb 13 2020
...The National Weather Service in Sioux Falls has issued a flood
warning for the following rivers in Nebraska...South Dakota...
Missouri River At Springfield
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
NEC107-SDC009-141957-
/O.NEW.KFSD.FL.W.0005.200213T1558Z-000000T0000Z/
/SPGS2.1.ER.200213T1448Z.200213T1515Z.000000T0000Z.NO/
958 AM CST Thu Feb 13 2020
The National Weather Service in Sioux Falls has issued a
* Flood Warning for
The Missouri River At Springfield.
* until further notice.
* At 09 AM Thursday the stage was 10.09 feet.
* Flood stage is 10.00 feet.
* At stages near 10.0 feet...Bottom Road near Springfield begins to
flood.
&&
LAT...LON 4278 9790 4282 9795 4287 9791 4288 9784
4283 9783 4281 9788
$$
&&
Location Flood Latest Observed
Stage Stage Time
MISSOURI RIVER
SPGS2 10.0 10.09 Thu 9 AM7 follow-up statements
720
WGUS83 KFSD 131605
FLSFSD
Flood Statement
National Weather Service Sioux Falls SD
1005 AM CST Thu Feb 13 2020
...The Flood Warning is cancelled for the following rivers in South
Dakota...
James River At Huron
...The Flood Warning continues for the following rivers in
Nebraska...South Dakota...
Missouri River At Springfield
James River Near Forestburg
James River At Mitchell
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
NEC107-SDC009-202305-
/O.CON.KFSD.FL.W.0005.000000T0000Z-000000T0000Z/
/SPGS2.1.ER.200213T1448Z.200213T1515Z.000000T0000Z.NO/
1005 AM CST Thu Feb 13 2020
The Flood Warning continues for
The Missouri River At Springfield.
* until further notice.
* At 09 AM Thursday the stage was 10.09 feet.
* Flood stage is 10.00 feet.
* Recent activity...The river rose above flood stage on Thursday
February 13.
* At stages near 10.0 feet...Bottom Road near Springfield begins to
flood.
&&
LAT...LON 4278 9790 4282 9795 4287 9791 4288 9784
4283 9783 4281 9788
$$
SDC005-131635-
/O.CAN.KFSD.FL.W.0078.000000T0000Z-200218T1200Z/
/HURS2.3.RS.190321T0837Z.190425T1045Z.200212T0546Z.NO/
1005 AM CST Thu Feb 13 2020
The Flood Warning is cancelled for
The James River At Huron.
* At 09 AM Thursday the stage was 10.88 feet.
* Flood stage is 11.00 feet.
* Recent activity...The river fell below flood stage at Tuesday
February 11.
* Forecast...The river will continue to fall to 10.9 feet by 6 AM
Friday.
* At stages near 11.0 feet...Significant amounts of rural areas will
experience flooding.
&&
LAT...LON 4463 9833 4463 9821 4449 9810 4420 9810
4420 9822 4447 9824
$$
SDC111-202305-
/O.CON.KFSD.FL.W.0079.000000T0000Z-000000T0000Z/
/FORS2.3.RS.190320T0550Z.191213T1416Z.000000T0000Z.NR/
1005 AM CST Thu Feb 13 2020
The Flood Warning continues for
The James River Near Forestburg.
* until further notice.
* At 09 AM Thursday the stage was 12.34 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12.00 feet.
* Forecast...The river will remain near 12.3 feet.
* At stages near 12.0 feet...Flooding begins over the left bank and a
few county or township roads begin to flood.
&&
LAT...LON 4420 9822 4420 9810 4402 9802 4393 9798
4393 9812 4409 9816
$$
SDC035-061-202305-
/O.CON.KFSD.FL.W.0052.000000T0000Z-000000T0000Z/
/JRMS2.3.RS.190314T0905Z.190914T0500Z.000000T0000Z.NR/
1005 AM CST Thu Feb 13 2020
The Flood Warning continues for
The James River At Mitchell.
* until further notice.
* At 08 AM Thursday the stage was 17.31 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 17.00 feet.
* Forecast...The river will remain near 17.3 feet.
* At stages near 17.0 feet...The lower banks overflow.
&&
LAT...LON 4393 9812 4393 9798 4370 9789 4340 9763
4338 9777 4351 9797
$$
&&
Location Flood Latest Observed Maximum Forecast Recent Observed
Stage Stage Time Stage Time Crest Time
MISSOURI RIVER
SPGS2 10.0 10.09 Thu 9 AM
JAMES RIVER
HURS2 11.0 10.88 Thu 9 AM 10.9 Thu 12 PM 11.4 Mon Feb 03
FORS2 12.0 12.34 Thu 9 AM 12.3 Thu 12 PM 13.0 Mon Feb 03
JRMS2 17.0 17.31 Thu 9 AM 17.3 Thu 12 PM 18.1 Mon Feb 03306
WGUS43 KFSD 141310
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Sioux Falls SD
710 AM CST Fri Feb 14 2020
...The National Weather Service in Sioux Falls has issued a flood
warning for the following rivers in Nebraska...South Dakota...
Missouri River At Springfield
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
NEC107-SDC009-151710-
/O.CON.KFSD.FL.W.0005.000000T0000Z-000000T0000Z/
/SPGS2.2.ER.200213T1448Z.200214T1215Z.000000T0000Z.NO/
710 AM CST Fri Feb 14 2020
...Observed flooding increased from Minor to Moderate severity...
The Flood Warning continues for
The Missouri River At Springfield.
* until further notice.
* At 06 AM Friday the stage was 12.15 feet.
* Flood stage is 10.00 feet.
* At stages near 12.0 feet...Some camping areas at Springfield
Recreational Area will be flooded.
&&
LAT...LON 4278 9790 4282 9795 4287 9791 4288 9784
4283 9783 4281 9788
$$
&&
Location Flood Latest Observed
Stage Stage Time
MISSOURI RIVER
SPGS2 10.0 12.15 Fri 6 AM903
WGUS83 KFSD 141601
FLSFSD
Flood Statement
National Weather Service Sioux Falls SD
1001 AM CST Fri Feb 14 2020
...The Flood Warning continues for the following rivers in
Nebraska...South Dakota...
James River At Mitchell
Missouri River At Springfield
James River Near Forestburg
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
NEC107-SDC009-212300-
/O.CON.KFSD.FL.W.0005.000000T0000Z-000000T0000Z/
/SPGS2.2.ER.200213T1448Z.200214T1515Z.000000T0000Z.NO/
1001 AM CST Fri Feb 14 2020
The Flood Warning continues for
The Missouri River At Springfield.
* until further notice.
* At 09 AM Friday the stage was 12.60 feet.
* Flood stage is 10.00 feet.
* At stages near 13.0 feet...Springfield golf club is flooded.
&&
LAT...LON 4278 9790 4282 9795 4287 9791 4288 9784
4283 9783 4281 9788
$$
SDC111-212300-
/O.CON.KFSD.FL.W.0079.000000T0000Z-000000T0000Z/
/FORS2.3.RS.190320T0550Z.191213T1416Z.000000T0000Z.NR/
1001 AM CST Fri Feb 14 2020
The Flood Warning continues for
The James River Near Forestburg.
* until further notice.
* At 09 AM Friday the stage was 12.27 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12.00 feet.
* Forecast...The river stage will continue to decrease.
* At stages near 12.0 feet...Flooding begins over the left bank and a
few county or township roads begin to flood.
&&
LAT...LON 4420 9822 4420 9810 4402 9802 4393 9798
4393 9812 4409 9816
$$
SDC035-061-210000-
/O.EXT.KFSD.FL.W.0052.000000T0000Z-200221T0000Z/
/JRMS2.3.RS.190314T0905Z.190914T0500Z.200220T0000Z.NR/
1001 AM CST Fri Feb 14 2020
The Flood Warning continues for
The James River At Mitchell.
* until Thursday evening.
* At 08AM Friday the stage was 17.23 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 17.00 feet.
* Forecast...The river stage will continue to decrease.
* At stages near 17.0 feet...The lower banks overflow.
&&
LAT...LON 4393 9812 4393 9798 4370 9789 4340 9763
4338 9777 4351 9797
$$
&&
Location Flood Latest Observed Maximum Forecast Recent Observed
Stage Stage Time Stage Time Crest Time
MISSOURI RIVER
SPGS2 10.0 12.60 Fri 9 AM
JAMES RIVER
FORS2 12.0 12.27 Fri 9 AM 12.3 Fri 12 PM 13.0 Tue Feb 04
JRMS2 17.0 17.23 Fri 9 AM 17.2 Fri 12 PM 18.0 Tue Feb 04193
WGUS83 KFSD 151500
FLSFSD
Flood Statement
National Weather Service Sioux Falls SD
900 AM CST Sat Feb 15 2020
...The Flood Warning continues for the following rivers in South
Dakota...
Missouri River At Springfield
James River At Mitchell
James River Near Forestburg
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
NEC107-SDC009-222200-
/O.CON.KFSD.FL.W.0005.000000T0000Z-000000T0000Z/
/SPGS2.2.ER.200213T1448Z.200215T0300Z.000000T0000Z.NO/
900 AM CST Sat Feb 15 2020
The Flood Warning continues for
The Missouri River At Springfield.
* until further notice.
* At 08AM Saturday the stage was 13.22 feet.
* Flood stage is 10.00 feet.
* At stages near 13.0 feet...Springfield golf club is flooded.
&&
LAT...LON 4278 9790 4282 9795 4287 9791 4288 9784
4283 9783 4281 9788
$$
SDC111-222200-
/O.CON.KFSD.FL.W.0079.000000T0000Z-000000T0000Z/
/FORS2.3.RS.190320T0550Z.191213T1416Z.000000T0000Z.NR/
900 AM CST Sat Feb 15 2020
The Flood Warning continues for
The James River Near Forestburg.
* until further notice.
* At 08AM Saturday the stage was 12.20 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12.00 feet.
* Forecast...The river will remain near 12.2 feet.
* At stages near 12.0 feet...Flooding begins over the left bank and a
few county or township roads begin to flood.
&&
LAT...LON 4420 9822 4420 9810 4402 9802 4393 9798
4393 9812 4409 9816
$$
SDC035-061-191200-
/O.EXT.KFSD.FL.W.0052.000000T0000Z-200219T1200Z/
/JRMS2.3.RS.190314T0905Z.190914T0500Z.200218T1200Z.NR/
900 AM CST Sat Feb 15 2020
The Flood Warning continues for
The James River At Mitchell.
* until Wednesday morning.
* At 07AM Saturday the stage was 17.12 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 17.00 feet.
* Forecast...The river will continue to fall to below flood stage by
Tuesday February 18.
* At stages near 17.0 feet...The lower banks overflow.
&&
LAT...LON 4393 9812 4393 9798 4370 9789 4340 9763
4338 9777 4351 9797
$$
&&
Location Flood Latest Observed Recent Observed
Stage Stage Time Crest Time
MISSOURI RIVER
SPGS2 10.0 13.22 Sat 8 AM
JAMES RIVER
FORS2 12.0 12.20 Sat 9 AM 12.9 Wed Feb 05
JRMS2 17.0 17.12 Sat 8 AM 18.0 Wed Feb 05
BA538
WGUS83 KFSD 161509
FLSFSD
Flood Statement
National Weather Service Sioux Falls SD
909 AM CST Sun Feb 16 2020
...The Flood Warning continues for the following rivers in
South Dakota...
Missouri River At Springfield
James River Near Forestburg
James River At Mitchell
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
NEC107-SDC009-232208-
/O.CON.KFSD.FL.W.0005.000000T0000Z-000000T0000Z/
/SPGS2.2.ER.200213T1448Z.200215T0300Z.000000T0000Z.NO/
909 AM CST Sun Feb 16 2020
The Flood Warning continues for
The Missouri River At Springfield.
* until further notice.
* At 08AM Sunday the stage was 12.95 feet.
* Flood stage is 10.00 feet.
* At stages near 13.0 feet...Springfield golf club is flooded.
&&
LAT...LON 4278 9790 4282 9795 4287 9791 4288 9784
4283 9783 4281 9788
$$
SDC111-232208-
/O.CON.KFSD.FL.W.0079.000000T0000Z-000000T0000Z/
/FORS2.3.RS.190320T0550Z.191213T1416Z.000000T0000Z.NR/
909 AM CST Sun Feb 16 2020
The Flood Warning continues for
The James River Near Forestburg.
* until further notice.
* At 08AM Sunday the stage was 12.15 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12.00 feet.
* Forecast...The river will remain near 12.1 feet.
* At stages near 12.0 feet...Flooding begins over the left bank and a
few county or township roads begin to flood.
&&
LAT...LON 4420 9822 4420 9810 4402 9802 4393 9798
4393 9812 4409 9816
$$
SDC035-061-191200-
/O.CON.KFSD.FL.W.0052.000000T0000Z-200219T1200Z/
/JRMS2.3.RS.190314T0905Z.190914T0500Z.200218T1200Z.NR/
909 AM CST Sun Feb 16 2020
The Flood Warning continues for
The James River At Mitchell.
* until Wednesday morning.
* At 08AM Sunday the stage was 17.02 feet.
* Flood stage is 17.00 feet.
* Forecast...The river will continue to fall to below flood stage by
Tuesday February 18.
* At stages near 17.0 feet...The lower banks overflow.
&&
LAT...LON 4393 9812 4393 9798 4370 9789 4340 9763
4338 9777 4351 9797
$$
&&
Location Flood Latest Observed Recent Observed
Stage Stage Time Crest Time
MISSOURI RIVER
SPGS2 10.0 12.95 Sun 8 AM
JAMES RIVER
FORS2 12.0 12.15 Sun 8 AM 12.8 Thu Feb 06
JRMS2 17.0 17.02 Sun 9 AM 17.9 Thu Feb 06
BA104
WGUS83 KFSD 171542
FLSFSD
Flood Statement
National Weather Service Sioux Falls SD
942 AM CST Mon Feb 17 2020
...The Flood Warning continues for the following rivers in
Nebraska and South Dakota...
Missouri River At Springfield
James River Near Forestburg
James River At Mitchell
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. The water
depth and road condition may be unsafe.
Additional information is available at
http://water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
NEC107-SDC009-242241-
/O.CON.KFSD.FL.W.0005.000000T0000Z-000000T0000Z/
/SPGS2.2.ER.200213T1448Z.200215T0300Z.000000T0000Z.NO/
942 AM CST Mon Feb 17 2020
The Flood Warning continues for
The Missouri River At Springfield.
* Until further notice.
* At 8 AM Monday the stage was 10.72 feet.
* Flood stage is 10.00 feet.
* At stages near 11.0 feet...The boat landing near Santee is flooded,
and the access road to some of the recreational homes east of the
boat landing is flooded.
&&
LAT...LON 4278 9790 4282 9795 4287 9791 4288 9784
4283 9783 4281 9788
$$
SDC111-242241-
/O.CON.KFSD.FL.W.0079.000000T0000Z-000000T0000Z/
/FORS2.3.RS.190320T0550Z.191213T1416Z.000000T0000Z.NR/
942 AM CST Mon Feb 17 2020
The Flood Warning continues for
The James River Near Forestburg.
* Until further notice.
* At 9 AM Monday the stage was 12.11 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12.00 feet.
* Forecast...The river will remain near 12.1 feet.
* At stages near 12.0 feet...Flooding begins over the left bank and a
few county or township roads begin to flood.
&&
LAT...LON 4420 9822 4420 9810 4402 9802 4393 9798
4393 9812 4409 9816
$$
SDC035-061-191200-
/O.CON.KFSD.FL.W.0052.000000T0000Z-200219T1200Z/
/JRMS2.3.RS.190314T0905Z.190914T0500Z.200218T1200Z.NR/
942 AM CST Mon Feb 17 2020
The Flood Warning continues for
The James River At Mitchell.
* Until Wednesday morning.
* At 9 AM Monday the stage was 16.99 feet.
* Flood stage is 17.00 feet.
* Recent activity...The river gradually dropped to flood stage
by 8 pm Sunday February 16th.
* Forecast...The river will drop below flood stage between
Tuesday afternoon February 18 and Wednesday morning
February 19.
* At stages near 17.0 feet...The lower banks overflow.
&&
LAT...LON 4393 9812 4393 9798 4370 9789 4340 9763
4338 9777 4351 9797
$$
&&
Location Flood Latest Observed Recent Observed
Stage Stage Time Crest Time
MISSOURI RIVER
SPGS2 10.0 10.72 Mon 8 AM 13.4 Fri Feb 14
JAMES RIVER
FORS2 12.0 12.11 Mon 9 AM 12.7 Fri Feb 7
JRMS2 17.0 16.99 Mon 9 AM 17.8 Fri Feb 7
TRM580
WGUS83 KFSD 181553
FLSFSD
Flood Statement
National Weather Service Sioux Falls SD
953 AM CST Tue Feb 18 2020
...The Flood Warning is cancelled for the following river in
Nebraska and South Dakota...
Missouri River At Springfield
...The Flood Warning continues for the following rivers in
South Dakota...
James River Near Forestburg
James River At Mitchell
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. The water
depth and road condition may be unsafe.
Additional information is available at
http://water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
SDC111-230600-
/O.EXT.KFSD.FL.W.0079.000000T0000Z-200223T0600Z/
/FORS2.3.RS.190320T0550Z.191213T1416Z.200222T0600Z.NR/
953 AM CST Tue Feb 18 2020
The Flood Warning continues for
The James River Near Forestburg.
* Until late Saturday night.
* At 9 AM Tuesday the stage was 12.08 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12.00 feet.
* Forecast...The river will hold steady around 12.1 feet this afternoon
and tonight, and then gradually drop below 12 feet by late Saturday
February 22.
* At stages near 12.0 feet...Flooding begins over the left bank and a
few county or township roads begin to flood.
&&
LAT...LON 4420 9822 4420 9810 4402 9802 4393 9798
4393 9812 4409 9816
$$
SDC035-061-191800-
/O.EXT.KFSD.FL.W.0052.000000T0000Z-200219T1800Z/
/JRMS2.3.RS.190314T0905Z.190914T0500Z.200218T1800Z.NR/
953 AM CST Tue Feb 18 2020
The Flood Warning continues for
The James River At Mitchell.
* Until Wednesday afternoon.
* At 8 AM Tuesday the stage was 16.96 feet.
* Flood stage is 17.00 feet.
* Recent activity...The river has been holding near flood stage since
the evening of Sunday February 16.
* Forecast...The river is expected to drop below flood stage by
Wednesday morning or early afternoon February 19.
* At stages near 17.0 feet...The lower banks overflow.
&&
LAT...LON 4393 9812 4393 9798 4370 9789 4340 9763
4338 9777 4351 9797
$$
NEC107-SDC009-181623-
/O.CAN.KFSD.FL.W.0005.000000T0000Z-200218T1553Z/
/SPGS2.2.ER.200213T1448Z.200215T0300Z.000000T0000Z.NO/
953 AM CST Tue Feb 18 2020
The Flood Warning is cancelled for
The Missouri River At Springfield.
* At 9 AM Tuesday the stage was 8.67 feet.
* Flood stage is 10.00 feet.
&&
LAT...LON 4278 9790 4282 9795 4287 9791 4288 9784
4283 9783 4281 9788
$$
&&
Location Flood Latest Observed Recent Observed
Stage Stage Time Crest Time
JAMES RIVER
FORS2 12.0 12.08 Tue 9 AM 12.6 Sat Feb 8
JRMS2 17.0 16.96 Tue 9 AM 17.7 Sat Feb 8
MISSOURI RIVER
SPGS2 10.0 8.67 Tue 9 AM 13.4 Fri Feb 14
TRMWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Feb 13, 5:00 AM CST, 4 hours 58 minutes earlier.
Area forecast discussion, Feb 13, 5:00 AM CST, 4 hours 58 minutes before
AREA FORECAST DISCUSSION
National Weather Service Sioux Falls SD
500 AM CST Thu Feb 13 2020
.SHORT TERM...(Today and Tonight)
Issued at 350 AM CST Thu Feb 13 2020
Arctic high pressure will continue to settle southward into the area
today, with the core of the coldest air being situated over the
Northern Plains into the Mississippi Valley region. With 925 mb
temperatures of -15 to -25 over our area, highs will only make it
into the single digits below zero to single digits above by this
afternoon. Fortunately, with a weak surface gradient over our area
thanks to the surface ridge sitting over us, winds will be
relatively light, and will see a slow improvement in wind chills
through the day. In light of that, will allow the current Wind Chill
headlines to expire at 15Z.
The surface ridge axis will begin to shift to the east tonight, and
while winds will drop off early in the night - allowing temperatures
to plunge under clear skies - winds will become southerly and pick
up later in the night, thus allowing temperatures to slowly warm
after 06Z. Early nighttime lows will drop to near zero to mid teens
below, and because of this wind chills will fall to Advisory
criteria for parts of our northern and eastern CWA for a few hours.
Elected not to issue an Advisory at this point due to the fact that
we currently have headlines out, winds will actually be very light
during the first half of the night, and wind chills will be
improving during the latter half of the night. This can be revisited
on the day shift, with the possibility of another Advisory tonight if
the scenario changes.
.LONG TERM...(Friday through Wednesday)
Issued at 350 AM CST Thu Feb 13 2020
An upper level ridge slides across the region on Friday, while the
surface high continues to drift eastward away from the area.
Temperatures will respond accordingly under the increasing southerly
flow, with afternoon highs into the lower 40s over south central SD -
then trending downward to the east to mostly 20s through our MN/IA
zones. It will become windy during the day - this due to a
tightening surface gradient as a trough approaches from the west and
winds at the top of the mixed layer running around 40 kts. As a
result, may see some of the looser snow cover blow around a bit in
the afternoon and evening.
The surface trough slides through the area on Friday night into
Saturday, but in the absence of any deeper moisture and with weak
forcing, no precipitation is expected at this time. Saturday will
continue to be relatively mild with highs in the 30s to lower 40s.
Sunday temperatures will remain similar to Saturday, though a
little cooler air may sneak into the northeastern portions of the
CWA in an easterly flow, with highs in the 20s over that area.
Confidence remains low in precipitation chances for Monday through
Wednesday of next week with varying model solutions, though there
will probably be a period of light snow at some point during that
time frame. Temperatures will cool down a bit through the period,
though nothing as extreme as the recent cold spell.
&&
.AVIATION...(For the 12Z TAFS through 12Z Friday morning)
Issued at 455 AM CST Thu Feb 13 2020
VFR conditions expected through the TAF period. Winds will be
light northwesterly to light and variable into tonight, then
transition to southeasterly and begin picking up toward Friday
morning.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
SD...Wind Chill Advisory until 9 AM CST this morning for SDZ050-
057>059-063>071.
Wind Chill Warning until 9 AM CST this morning for SDZ038>040-
052>056-060>062.
MN...Wind Chill Warning until 9 AM CST this morning for MNZ071-072-
080-081-089-090-097-098.
IA...Wind Chill Advisory until 9 AM CST this morning for IAZ012-020-
021-031-032.
Wind Chill Warning until 9 AM CST this morning for IAZ001>003-
013-014-022.
NE...Wind Chill Advisory until 9 AM CST this morning for NEZ013-014.
&&
SHORT TERM...JM
LONG TERM...JM
AVIATION...JMHazardous weather outlook, Feb 13, 4:11 AM CST, 5 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Sioux Falls SD 411 AM CST Thu Feb 13 2020 IAZ001>003-013-014-022-MNZ071-072-080-081-089-090-097-098- SDZ038>040-052>056-060>062-141015- Lyon-Osceola-Dickinson-O'Brien-Clay-Buena Vista-Lincoln-Murray- Cottonwood-Nobles-Jackson-Pipestone-Rock-Beadle-Kingsbury- Brookings-Jerauld-Sanborn-Miner-Lake-Moody-Hanson-McCook- Minnehaha- 411 AM CST Thu Feb 13 2020 This Hazardous Weather Outlook is for portions of northwest Iowa, southwest Minnesota, central South Dakota, east central South Dakota, and southeast South Dakota. .DAY ONE...Today and Tonight Early morning wind chills of 35 below to 45 below zero will improve by late morning to 15 below to 20 below. Wind chills will fall to 25 below to 35 below zero early tonight, though improve later in the night as temperatures warm. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. IAZ012-020-021-031-032-NEZ013-014-SDZ050-057>059-063>071-141015- Sioux-Plymouth-Cherokee-Woodbury-Ida-Dixon-Dakota-Gregory-Brule- Aurora-Davison-Charles Mix-Douglas-Hutchinson-Turner-Lincoln- Bon Homme-Yankton-Clay-Union- 411 AM CST Thu Feb 13 2020 This Hazardous Weather Outlook is for portions of northwest Iowa, west central Iowa, northeast Nebraska, south central South Dakota, and southeast South Dakota. .DAY ONE...Today and Tonight Early morning wind chills of 25 below to 35 below zero will improve by late morning to 10 above to 10 below. Wind chills will fall to 10 below to 20 below zero early tonight, though improve later in the night as temperatures warm. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 2:55 PM CST | Wind Chill Advisory | FSD | Beadle, Brookings, Kingsbury, Lake, Moody | 16 hr |
Nearby
River Flood Warnings in South Dakota, 2020River Flood Warnings in Nebraska, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.